Alert archive / Arizona / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 32, NWS Phoenix, AZ

July 31, 2014Maricopa County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 31, 2014, 8:44 PM MST for Maricopa County, Arizona. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2014, 8:44 PM MST (03:44 UTC)
Expired
Jul 31, 2014, 9:45 PM MST
In force
61 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 89 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 8:45 PM MSTTSTM WND DMG4 Nne Buckeye, AZUPDATE...AT LEAST 10 RV TRAILERS OVERTURNED AT 1500 S APACHE ROAD IN BUCKEYE. MEDIA REPORTS SOME INJURIES INVOLVED. UPDATE...TIME OF INCIDENT AND IMPACTS VIA BUCKEYE POLICE AND PHX FIRE AROUND 845 PM MST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 3.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2014-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2014-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
3061 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

241 
WUUS55 KPSR 010344
SVRPSR
AZC013-010445-
/O.NEW.KPSR.SV.W.0032.140801T0344Z-140801T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
844 PM MST THU JUL 31 2014

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES THE CITY OF BUCKEYE...

* UNTIL 945 PM MST

* AT 837 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  IN ADDITION...DENSE BLOWING
  DUST MAY ACCOMPANY THIS SEVERE STORM.  THIS STORM WAS LOCATED NEAR
  BUCKEYE...AND MOVING SLOWLY SOUTHWEST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  BUCKEYE...ARLINGTON...THE TOWN OF PALO VERDE...THE STATE ROUTE 85 
  CORRIDOR NEAR THE JUNCTION WITH INTERSTATE 10...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...FREQUENT DEADLY LIGHTNING IS
OCCURRING. GET TO SHELTER INSIDE OF A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

IF YOU ENCOUNTER DENSE BLOWING DUST WHILE DRIVING...PULL OVER AS FAR
OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND
KEEP YOUR FOOT OFF THE BRAKE.

&&

LAT...LON 3324 11258 3331 11280 3350 11265 3345 11252
TIME...MOT...LOC 0344Z 023DEG 3KT 3342 11261

$$

NOLTE
2 follow-up statements
655 
WWUS55 KPSR 010414
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
914 PM MST THU JUL 31 2014

AZC013-010445-
/O.CON.KPSR.SV.W.0032.000000T0000Z-140801T0445Z/
MARICOPA AZ-
914 PM MST THU JUL 31 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MST
FOR WEST CENTRAL MARICOPA COUNTY...

AT 907 PM MST...A SEVERE THUNDERSTORM CONTINUES TO PULSE UP AND WAS 
REPORTED CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN 
EXCESS OF 60 MPH. IN ADDITION...DENSE BLOWING DUST MAY ACCOMPANY 
THIS SEVERE STORM. THIS STORM WAS LOCATED NEAR BUCKEYE...MOVING 
SOUTHWEST AT 5 MPH. BLOWING DUST HAS ALREADY BEEN REPORTED DUE TO 
THIS STORM AT BUCKEYE AIRPORT...WITH VISIBILITIES DOWN TO ONE HALF 
MILE.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE 
TOWN OF PALO VERDE...HASSAYAMPA...ARLINGTON...BUCKEYE...THE STATE 
ROUTE 85 AND INTERSTATE JUNCTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM TALL OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN
INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES
UNLESS IT IS AN EMERGENCY. IF TIME PERMITS...UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE STORM APPROACHES.

&&

LAT...LON 3324 11258 3331 11280 3350 11265 3345 11252
TIME...MOT...LOC 0411Z 023DEG 3KT 3340 11262

$$

NOLTE
473 
WWUS55 KPSR 010440
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
940 PM MST THU JUL 31 2014

AZC013-010449-
/O.EXP.KPSR.SV.W.0032.000000T0000Z-140801T0445Z/
MARICOPA AZ-
940 PM MST THU JUL 31 2014

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MARICOPA COUNTY
WILL EXPIRE AT 945 PM MST...

THE STRONGEST STORM ACTIVITY HAS DIMINISHED OVER THE WARNING 
AREA...WITH LIGHTNING AND RAINFALL STILL PERSISTING. AS SUCH...THE 
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 945 PM MST. 

THUNDERSTORM ACTIVITY REMAINS AROUND THE BUCKEYE AND FAR WEST VALLEY 
AREAS THIS EVENING. REPORT SEVERE WEATHER TO THE NEAREST LAW 
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE FORECAST OFFICE.

LAT...LON 3324 11258 3331 11280 3350 11265 3345 11252
TIME...MOT...LOC 0439Z 023DEG 3KT 3338 11263

$$

NOLTE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 1:55 PM MST, 6 hours 49 minutes earlier.

Area forecast discussion, Jul 31, 1:55 PM MST, 6 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
155 PM MST THU JUL 31 2014

.SYNOPSIS...
A LOW GRADE MONSOON EVENING IS ANTICIPATED TONIGHT WITH JUST A
SLIGHT CHANCE FOR THUNDERSTORMS FORECAST OVER THE LOWER CENTRAL
DESERTS. EXPECT AN UPTREND IN THUNDERSTORM CHANCES EXPANDING FROM
EAST TO WEST FRIDAY THROUGH SUNDAY. ACCORDINGLY...TEMPERATURES WILL
NOT BE AS HOT. BY SUNDAY HIGH TEMPERATURES IN THE CENTRAL DESERTS
WILL LIKELY LOWER INTO THE 90S. NEXT WEEK...A DOWNTREND IN
THUNDERSTORM CHANCES AND STEADILY WARMING HIGH TEMPERATURES IS
ANTICIPATED AS DRIER AIR FILTERS IN FROM THE WEST.

&&

.DISCUSSION...
TONIGHT...
UPPER HIGH REMAINS CENTERED TO OUR SOUTH NEAR THE MEXICAN BORDER
THIS EVENING...ALLOWING FOR A SOMEWHAT DRIER SWLY TO WLY FLOW ALOFT
TO AFFECT SRN/CENTRAL ARIZONA. AT 2 PM IR IMAGERY SHOWED
CONSIDERABLE MAINLY HIGH CLOUDS ACROSS THE LOWER DESERT OF SERN CA
AND ARIZONA...A RESULT OF A DECAYED CONVECTIVE COMPLEX THAT FORMED
OVER NWRN MEXICO LAST NIGHT. THE CLOUDS ALONG WITH SLIGHTLY
INCREASED HUMIDITY LEVELS ALLOWED TEMPERATURES TO FALL OFF SLIGHTLY
COMPARED TO YESTERDAY AND THEY DROPPED BELOW EXCESSIVE HEAT WARNING
THRESHOLDS. AS A RESULT THE HEAT WARNING WAS CANCELLED EARLIER THIS
AFTERNOON FOR SOUTHEAST CALIFORNIA. SURFACE DEWPOINTS OVER THE LOWER
DESERTS WERE RUNNING IN THE LOW TO MID 50S EARLY THIS AFTERNOON AND
PWAT VALUES WERE AROUND 1.4 INCHES. WITH WEAK WIND FIELDS ALOFT...
UNFAVORABLE WESTERLY STEERING FLOW AND LIMITED LOW LEVEL MOISTURE...
CHANCES FOR STORMS TONIGHT OVER THE LOWER AZ DESERT ARE MEAGER.
EXPECT A LOW GRADE MONSOON EVENING WITH POPS RUNNING AROUND 10-15
PERCENT UNDER PARTLY CLOUDY SKIES.

FRIDAY THROUGH SUNDAY...
MODEL REMAIN VERY CONSISTENT IN CALLING FOR A MARKED INCREASE IN
MOISTURE DURING THE PERIOD...WITH THE FLOW BECOMING MORE CLASSICALLY
MONSOONAL. STEERING FLOW CHANGES FROM WEAK WEST TO STRONGER OUT OF
THE SOUTHEAST AND SOUTH...AND MOISTURE SPREADS WESTWARD ACROSS THE
LOWER DESERTS WITH PWAT VALUES CLIMBING TO NEARLY 2 INCHES IN SOME
LOCATIONS BY SATURDAY AFTERNOON. OF COURSE...THERE ARE MODEL
DIFFERENCES REGARDING THE DISTURBANCES IN THE UPPER FLOW BUT MOST OF
THE GUIDANCES SUGGEST THAT AN INVERTED TROF WILL ROTATE AROUND THE
HIGH AND INTO WESTERN AZ BY SATURDAY...AND FLOW ALOFT WILL BECOME
STRONGER AND MORE DIFLUENT BY THAT TIME. CAPE/INSTABILITY ALSO
UPRAMPS AND CORRESPONDINGLY WE HAVE A SIGNIFICANTLY INCREASING POP
TREND WITH THE HIGHEST NUMBERS FOR SATURDAY AFTERNOON AND EVENING.
BY THAT TIME EXPECT 30-35 PERCENT OVER MOST OF THE LOWER
DESERTS...WITH VALUES AROUND 60 PERCENT IN THE HIGHER TERRAIN EAST
OF PHOENIX. INCREASING CLOUDS/MOISTURE WILL RESULT IN A SHARP
DOWNTURN IN HIGH TEMPERATURES DURING THE PERIOD WITH WELL BELOW
NORMAL HIGHS FORECAST FOR THE WEEKEND. BY SUNDAY...GIVEN THE
EXPECTED CONVECTION OVERNIGHT ON SAT NIGHT...WE SHOULD SEE HIGHS IN
THE 90S ACROSS MUCH OF THE LOWER DESERTS AND WE LOWERED THE HIGH FOR
PHOENIX TO JUST 97 DEGREES.

MONDAY THROUGH THURSDAY...
THE FIRST HALF OF THE NEXT WORKWEEK CONTINUES TO LOOK LIKE A
DOWNTREND IN STORM ACTIVITY AS THE INVERTED TROUGH DEPARTS AND DRIER
AIR MOVES INTO THE REGION...AT FIRST FROM WESTERLY FLOW THEN
NORTHERLY. ACCORDINGLY...POPS RETREAT EASTWARD AND TEMPS SLOWLY
CLIMB.

&&

.AVIATION...
SOUTH-CENTRAL AND SOUTHWEST ARIZONA AND SOUTHEAST
CALIFORNIA...INCLUDING KPHX...KIWA...KSDL...KIPL...AND KBLH...

CONSIDERABLE MID AND HIGH CLOUDINESS IS EXPECTED TO CONTINUE OVER
THE ENTIRE REGION THROUGH THE TAF PERIOD AS INCREASING SOUTHERLY
FLOW CONTINUES TO IMPORT MOISTURE INTO THE DESERT SOUTHWEST.
ALTHOUGH THUNDERSTORMS ARE NOT EXPECTED TO AFFECT THE TERMINALS AT
THIS TIME...THERE IS A CHANCE THAT OUTFLOWS FROM DISTANT STORMS TO
THE NORTH COULD AFFECT THE WINDS AT THE PHX AREA TERMINALS THIS
EVENING...WITH OUTFLOWS FROM STORMS OVER SE AZ ENHANCING THE TYPICAL
LATE-EVENING EASTERLY WINDS LATER TONIGHT. WINDS AT BOTH THE SE CA
TAF SITES WILL REMAIN MOSTLY OUT OF A SOUTHERLY TO SOUTHEASTERLY
DIRECTION THROUGH THE TAF PERIOD.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SATURDAY THROUGH WEDNESDAY...
MOISTURE WILL RETURN TO THE AREA BY THE WEEKEND WITH SHOWERS AND
THUNDERSTORMS EXPECTED. DAY TO DAY TIMING AND PLACEMENT OF STORMS IS
HARD TO PIN DOWN BUT IT LOOKS LIKE A DECENT CHANCE OF A WETTING RAIN
EVEN ACROSS SOME DESERT LOCATIONS. HUMIDITY VALUES WILL STEADILY
INCREASE WITH MINIMUM VALUES BETWEEN 20 AND 30 PERCENT EXPECTED
ACROSS THE DESERTS SATURDAY INTO THE EARLY PART OF NEXT WEEK.
CORRESPONDINGLY...HIGH TEMPERATURES WILL FALL OFF...DROPPING FROM
AROUND SEASONAL NORMALS FRIDAY TO WELL BELOW NORMAL VALUES ON
SUNDAY. SLIGHT WARMING WILL RETURN BY NEXT TUESDAY AS HUMIDITY
VALUES LOWER SOMEWHAT. STRONG WINDS ARE NOT EXPECTED DURING THE FIVE
DAY PERIOD...AND THEY SHOULD TYPICALLY FAVOR SOUTH TO SOUTHWEST
DIRECTIONS DURING THE AFTERNOON AND EVENING HOURS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...CB/AJ
AVIATION...PERCHA
FIRE WEATHER...LEINS

In the hours before

Special weather statement, Jul 31, 4:50 PM MST, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
450 PM MST THU JUL 31 2014

AZZ021-010030-
LA PAZ AZ-
450 PM MST THU JUL 31 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 530 PM MST

AT 444 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES EAST OF KOFA WILDLIFE REFUGE.  THIS
STORM WAS NEARLY STATIONARY AND LOCATED APPROXIMATELY 8 MILES SOUTH
OF INTERSTATE 10.

LOCALLY DENSE BLOWING DUST IS POSSIBLE...ESPECIALLY WITH STORM
RELATED OUTFLOW WINDS. BRIEF HEAVY RAINFALL AND WINDS UP TO 50 MPH
ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL LA PAZ COUNTY...

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3360 11390 3365 11371 3343 11363 3339 11380
TIME...MOT...LOC 2348Z 156DEG 1KT 3346 11374

NOLTE
Special weather statement, Jul 31, 6:38 PM MST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
638 PM MST THU JUL 31 2014

AZZ021-010230-
LA PAZ AZ-
638 PM MST THU JUL 31 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 730 PM MST

AT 634 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR VICKSBURG JUNCTION...MOVING NORTHEAST AT 5
MPH. ADDITIONAL THUNDERSTORM ACTIVITY REMAINS SITUATED JUST SOUTH OF
THE INTERSTATE 10 CORRIDOR NORTH-NORTHEASTWARD TOWARDS THE STATE
ROUTE 72 AND U.S. HIGHWAY 60 JUNCTION.

LOCALLY DENSE BLOWING DUST IS POSSIBLE LEADING TO REDUCED
VISIBILITIES...ESPECIALLY WITH RESPECT TO STORM OUTFLOW WINDS. 40 TO
50 MPH WINDS ARE POSSIBLE WITH THE STRONGEST STORMS. BRIEF HEAVY
RAINFALL IS ALSO POSSIBLE...LEADING TO PONDING OF WATER ON AREA
ROADWAYS.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...VICKSBURG JUNCTION...
VICKSBURG...HARCUVAR...SALOME AND WENDEN.

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3393 11376 3386 11349 3356 11364 3361 11388
TIME...MOT...LOC 0136Z 208DEG 4KT 3369 11373

NOLTE
Special weather statement, Jul 31, 7:43 PM MST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
743 PM MST THU JUL 31 2014

AZZ023-024-028-010330-
PINAL AZ-MARICOPA AZ-
743 PM MST THU JUL 31 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 830 PM MST

AT 738 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG OUTFLOW BOUNDARY MOVING SOUTH THROUGH THE EASTERN PORTIONS OF
THE PHOENIX METROPOLITAN AREA. RADAR VELOCITIES AND SURFACE
OBSERVATIONS ACROSS THE AREA HAVE REPORTING 25 TO 35 MPH WINDS WITH
THIS BOUNDARY. RADAR VELOCITIES ALSO INDICATE SOME ISOLATED POCKETS
OF 45 TO 50 MPH WINDS POSSIBLE THAT COULD REACH THE SURFACE AS IT
PASSES THROUGH THE AREA.

LOCALLY DENSE BLOWING DUST IS POSSIBLE...REDUCING VISIBILITIES.

LOCATIONS IMPACTED INCLUDE...
   EAST MESA...
   MESA FALCON FIELD...
   MESA AND MESA RIVERVIEW MALL...
   SUPERSTITION SPRINGS MALL...AUGUSTA RANCH AND DOWNTOWN MESA...
   FREESTONE PARK...
   GILBERT AND GILBERT CITY HALL...
   PHOENIX MESA GATEWAY AIRPORT...

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3326 11151 3326 11190 3365 11185 3364 11155
TIME...MOT...LOC 0240Z 015DEG 14KT 3345 11170

NOLTE
Special weather statement, Jul 31, 8:13 PM MST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
813 PM MST THU JUL 31 2014

AZZ022-023-027-010415-
MARICOPA AZ-
813 PM MST THU JUL 31 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 915 PM MST

AT 807 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WICKENBURG TO
GOODYEAR...AND MOVING SOUTHWEST AT 15 MPH.

LOCALLY DENSE BLOWING DUST IS POSSIBLE ALONG WITH HEAVY
RAINFALL...BOTH RAPIDLY REDUCING VISIBILITIES AND CREATING HAZARDOUS
TRAVEL CONDITIONS. GUSTS OF 45 TO 50 MPH ARE POSSIBLE WITH THE
STRONGER STORMS WITHIN THIS LINE.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...BUCKEYE...WHITE
TANK MOUNTAIN PARK...PERRYVILLE...LIBERTY AND PALO VERDE...THE
U.S. HIGHWAY 60 CORRIDOR HEADING INTO WICKENBURG FROM PHOENIX...
PORTIONS OF INTERSTATE 10 FROM GOODYEAR WESTWARD TO BUCKEYE...

SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3400 11274 3399 11268 3398 11265 3342 11229
      3329 11267 3391 11312 3401 11284 3401 11274
TIME...MOT...LOC 0311Z 066DEG 13KT 3394 11275 3346 11244

NOLTE

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 6:38 PM MSTSpecial Weather StatementPSRLa Paz52 min
Jul 31, 6:55 PM MSTAreal Flood AdvisoryPSRLa Paz110 min
Jul 31, 7:08 PM MSTFlash Flood WarningPSRLa Paz82 min
Jul 31, 7:43 PM MSTSpecial Weather StatementPSR47 min
Jul 31, 8:13 PM MSTSpecial Weather StatementPSRMaricopa62 min
Jul 31, 8:36 PM MSTFlash Flood WarningPSRMaricopa114 min
Jul 31, 8:56 PM MSTFlash Flood WarningPSRMaricopa79 min
Jul 31, 9:53 PM MSTSpecial Weather StatementPSRMaricopa67 min
Jul 31, 10:13 PM MSTFlash Flood WarningPSRMaricopa3 hr
Jul 31, 10:37 PM MSTSpecial Weather StatementPSRMaricopa53 min
Jul 31, 10:58 PM MSTFlash Flood WarningPSRLa Paz, Maricopa3 hr
Jul 31, 11:02 PM MSTAreal Flood AdvisoryPSRPinal118 min
Jul 31, 11:22 PM MSTSpecial Weather StatementPSRPinal38 min
Jul 31, 11:33 PM MSTSpecial Weather StatementPSRMaricopa42 min
Jul 31, 11:44 PM MSTSpecial Weather StatementPSR46 min
Aug 1, 12:00 AM MSTAreal Flood AdvisoryPSRMaricopa2 hr
Aug 1, 12:05 AM MSTAreal Flood AdvisoryPSRGila115 min
Aug 1, 7:36 AM MSTAreal Flood AdvisoryPSRLa Paz, Maricopa114 min
Aug 1, 3:25 PM MSTSpecial Weather StatementPSRGila50 min
Aug 1, 3:31 PM MSTAreal Flood AdvisoryPSRGila119 min
Aug 1, 3:57 PM MSTSpecial Weather StatementPSRGila48 min
Aug 1, 4:07 PM MSTSpecial Weather StatementPSRGila38 min
Aug 1, 4:35 PM MSTSevere Thunderstorm WarningPSRGila, Maricopa, Pinal55 min
Aug 1, 4:45 PM MSTSevere Thunderstorm WarningPSRGila, Maricopa34 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.